Alert archive / Oregon / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 9, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jul 20, 2001, 5:15 PM MDT for Malheur County, Oregon. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2001, 5:15 PM MDT (23:15 UTC)
- Expired
- Jul 20, 2001, 6:15 PM MDT
- In force
- 60 min
- Issued by
- NWS Boise, ID
- Area
- Whole counties
County Malheur County, OR
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -414 J/kg
- Mixed-layer LCL
- 2024 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOI 202315 SVRBOI ORC045-210015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BOISE ID 515 PM MDT FRI JUL 20 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MALHEUR COUNTY IN SOUTHEAST OREGON * UNTIL 615 PM MDT * AT 404 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BEALAH...OR ABOUT 46 MILES NORTHEAST OF BURNS...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHWESTERN MALHEUR COUNTY AT 530 PM MDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WpEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:25 PM MDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 20, 2:25 PM MDT, 2 hours 50 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 225 PM MDT FRI JUL 20 2001 WELL DEFINED VORT CENTER NCENTRAL OREGON MOVING NEWD. THUNDER- STORMS IN BOTH THE COMMA HEAD AND COMMA TAIL. TAIL WILL COME THROUGH WRN AND NRN CWA THIS EVENING. NEXT VORT CENTER NEAR 43/131 WAS INSTEAD PROGGED INSIDE 130W AND WAS FORECAST TO TRACK EWD INTO SRN IDAHO ZONES MIDDAY SATURDAY...EXITING NRN IDAHO ZONES LATE SATURDAY. BUT WITH THE ABOVE ERROR THE CENTER MAY COME IN FURTHER SOUTH AND LATER THAN PROGGED...SO WILL HAVE A SLIGHT CHANCE OF -TSRA ALL THE WAY EAST TO SRN TWIN FALLS COUNTY SATURDAY. ON SUNDAY ONLY NRN-MOST CWA STILL THREATENED WITH 20 PCT POPS...REST OF CWA LOOKS DRY. SLIGHTLY COOLER SATURDAY THEN SLIGHTLY WARMER AGAIN SUNDAY. EXTENDED...NEW MRF DIFFERS GREATLY FROM YESTERDAY'S MRF. SINCE ECM SUPPORTED YESTERDAY'S MRF WILL STAY MOSTLY WITH THAT SOLUTION AND MAKE ONLY SMALL CONCESSION TO TODAYS'S MRF. THAT IS... CONTINUED WARMING AND DRYING WITH ONLY A CHANCE OF -SHRA/-TSRA LATE IN WEEK NEAR NV BORDER. L COLIN .BOI...NONE.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:42 PM MDT | Severe Thunderstorm Warning | BOI | Harney | 48 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.